I have type two diabetes and am on Metformin and Lipitor. I have never tested my blood sugar because my doctor has not told me to. What my problem is usually right after I eat a meal I become very lethargic and drowsy. Most of the time I cannot stay awake after dinner. How can I mange this lethargy and getting tired after meals?

Amy Campbell


My suggestion is to talk with your doctor about starting to check your blood glucose. It’s recommended that most people with diabetes check their blood glucose. The frequency of checking really depends on your type of treatment and how well your diabetes is controlled. Your symptoms of lethargy and drowsiness could be due to a number of factors, but they certainly may be a result of high blood glucose levels. If this is the case, then your treatment plan may need to be adjusted (for example, you may need a higher dose of metformin or you may need to adjust your carbohydrate intake). The reason for checking your blood glucose is to give you and your healthcare team information to know what’s happening with your diabetes and if and how to make adjustments to your treatment plan.

October 30, 2013 at 11:20 am